FROM OUR EXPERTS
You’ve probably heard that old adage, “You are what you eat.” But it may go even further than that -- what you eat may actually affect your brain’s functioning. That news should make you stop and really think about what you’re putting on your plate (and into your mouth) if you’re someone (like me) who has a family history of dementia and wants to do everything possible to avoid this condition.
A new study out of the University of California, Los Angeles found that changes in gut bacteria that are caused by diet also can result in changes in brain function. This study involved 36 women who were between the ages of 18 and 55. The researchers divided the women into three groups. One group was asked to eat specific yogurt that contained a mix of several probiotics, which are bacteria that are believed to have a positive effect on the intestines. This group was asked to eat this type of yogurt two times daily over a four-week period. The second gro...
Diarrhea is a condition where you have loose, watery stools more than 3 times in 1 day. You may also have cramps, bloating, and nausea, and feel like you urgently need to have a bowel movement. Diarrhea happens when the water in your intestine is not being absorbed back into your body.
Several breast cancer treatments can cause diarrhea:
Faslodex (chemical name: fulvestrant), a hormonal therapy
Avastin (chemical name: bevacizumab) and Tykerb (chemical name: lapatinib), targeted therapies
Bisphosphonates, medicines taken by some women to strengthen their bones during and after breast cancer treatment, also can cause diarrhea. The most common bisphosphonates are:
Fosamax (chemical name: alendronate sodium)
Actonel (chemical name: risedronate)
Boniva (chemical name: ibandronate)
Aredia (chemical name: pamidronate disodium)
Zometa (chemical name: zoledronic acid)
Bonefos (chemical name: clodronate)
Diarrhea is also a common side effect of many pain medicines, including ib...
Definition Drug-induced diarrhea is loose, watery stools caused by certain medications. See also: Diarrhea Alternative Names Diarrhea associated with medications Causes, incidence, and risk factors Nearly all medications may cause diarrhea as a side effect. The medications listed below, however, are more likely to cause diarrhea. Laxatives: Laxatives are meant to cause diarrhea by drawing water into the intestines or triggering muscle spasms in the intestines. Taking too much of a laxative can cause diarrhea. Antacids and heartburn medications: Antacids that contain magnesium may also cause or worsen diarrhea. Drugs used to treat heartburn and stomach ulcers can cause diarrhea, including: (omeprazole (Prilosec), esomeprazole (Nexium), iansoprazole (Prevacid), rabeprazole (AcipHex), and pantoprazole (Protonix), (Pepsid), cimetidine (Tagamet), ranitidine (Zantac), and nizatidine (Axid) Antibiotics: Antibiotics destroy normal bacteria in the intestines, which can lead to diarrhea. Some antibiotics allo...
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.